n South African Medical Journal - Digoxin therapy in the modern management of cardiovascular disease : an unusual but serious complication : continuing medical education - case study
|Article Title||Digoxin therapy in the modern management of cardiovascular disease : an unusual but serious complication : continuing medical education - case study|
|© Publisher:||Health and Medical Publishing Group (HMPG)|
|Journal||South African Medical Journal|
|Affiliations||1 University of Cape Town, 2 University of Cape Town, 3 University of Cape Town and 4 University of Cape Town|
|Publication Date||Feb 2015|
A 67-year-old woman presented to the Emergency Unit, Groote Schuur Hospital, Cape Town, South Africa, with a 1-week history of poor appetite, vomiting and fatigue. Her background history was notable for infundibular pulmonary stenosis resection, pulmonary embolism and atrial flutter. Two days before, she complained to her general practitioner of recent-onset, recurrent syncope and worsening gastrointestinal upset. Her medical treatment included warfarin 5 mg daily, enalapril 5 mg twice daily, furosemide 40 mg twice daily, atenolol 50 mg twice daily, amiodarone 200 mg daily and digoxin 0.125 mg daily. The digoxin was added to her therapy 8 months earlier to optimise rate control.
Article metrics loading...